MAUDE Adverse Event Report: ETHICON INC. EB EXC 5GRN/5WHT 30IN 2-0 D/A V-7 10PLGT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC 5GRN/5WHT 30IN 2-0 D/A V-7 10PLGT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number D10069
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - no device problem found.The following information was requested, but unavailable: it was reported "there was suspected rust on the needle".Was the product seal on the foil still intact when the package was opened? h3 investigation summary: the product was returned to ethicon for evaluation.One open msda packet with ten needle suture combinations was received for analysis.The product code d10069 is multistrand and contains ten strands, double-armed.Upon visual analysis of the returned sample, it was noted that two needles have dark spots, which do not conform to the requirements, as the needles have an incorrect finish.No anomalies were noted for the remaining eighteen needles.Based on the information currently available, an incorrect finish was identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a mitral valve replacement procedure on (b)(6) 2025 and suture was used.Before surgery, after unpacking the suture, it was found that there was suspected rust on the needle, and the surface of the needle was not smooth.Changed to another one to continue the surgery, and the same problem happened.Changed to another one to complete the surgery.No adverse patient consequences were reported.Additional information was requested.

Brand Name
EB EXC 5GRN/5WHT 30IN 2-0 D/A V-7 10PLGT
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21861975
Report Number2210968-2025-04045
Device Sequence Number15395492
Product Code GAT
UDI-Device Identifier10705031134423
UDI-Public(01)10705031134423(17)290430(10)1019MG
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD10069
Device Lot Number1019MG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2025
Initial Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown